Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 29, 2012, 5:08 AM CDT for 4 counties in Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2012, 5:08 AM CDT (10:08 UTC)
- Expired
- Apr 29, 2012, 6:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO, Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
943
WUUS53 KSGF 291008
SVRSGF
MOC039-057-085-167-291100-
/O.NEW.KSGF.SV.W.0080.120429T1008Z-120429T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 AM CDT SUN APR 29 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
NORTHEASTERN DADE COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 600 AM CDT
* AT 504 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STOCKTON TO 6 MILES WEST OF MORRISVILLE...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR...HERMITAGE...FAIR PLAY...MORRISVILLE...HUMANSVILLE...
DUNNEGAN...FLEMINGTON...ELKTON...HALF WAY...POLK...GOODSON...
PITTSBURG...NEMO AND PRESTON.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE AND STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3804 9316 3781 9319 3751 9319 3742 9353
3743 9362 3740 9362 3738 9368 3769 9391
3783 9361 3783 9358 3785 9357
TIME...MOT...LOC 1008Z 239DEG 30KT 3772 9367 3749 9349
HAIL...1.00IN
WIND...60 MPH
$$
SCHAUMANN1 follow-up statement
868
WWUS53 KSGF 291018
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CDT SUN APR 29 2012
MOC057-291028-
/O.CAN.KSGF.SV.W.0080.000000T0000Z-120429T1100Z/
DADE MO-
518 AM CDT SUN APR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DADE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3804 9316 3781 9319 3751 9319 3742 9352
3743 9362 3757 9362 3757 9365 3773 9380
3783 9361 3783 9358 3785 9357
TIME...MOT...LOC 1018Z 237DEG 32KT 3780 9359 3768 9344
3750 9342
$$
MOC039-085-167-291100-
/O.CON.KSGF.SV.W.0080.000000T0000Z-120429T1100Z/
CEDAR MO-HICKORY MO-POLK MO-
518 AM CDT SUN APR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK...HICKORY
AND SOUTHEASTERN CEDAR COUNTIES UNTIL 600 AM CDT...
AT 513 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HUMANSVILLE TO FAIR PLAY TO MORRISVILLE...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR...HERMITAGE...FLEMINGTON...ELKTON...POLK...HALF WAY...
GOODSON...PITTSBURG...NEMO AND PRESTON.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE AND STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3804 9316 3781 9319 3751 9319 3742 9352
3743 9362 3757 9362 3757 9365 3773 9380
3783 9361 3783 9358 3785 9357
TIME...MOT...LOC 1018Z 237DEG 32KT 3780 9359 3768 9344
3750 9342
HAIL...1.00IN
WIND...60 MPH
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:04 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 29, 3:04 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 AM CDT SUN APR 29 2012 .DISCUSSION... THE FORECAST REMAINS CHALLENGING WITH THE MAIN FOCUS IN THE SHORT TERM ON SHOWERS AND THUNDERSTORMS MOVING INTO THE OZARKS AND SOUTHEASTERN KANSAS OUT OF OKLAHOMA...THE BOUNDARY CURRENTLY NORTH OF INTERSTATE 44...AND FOG ONGOING ACROSS PORTIONS OF CENTRAL MISSOURI. IN THE NEAR TERM...LOCATIONS FROM FORT LEONARD WOOD TO VICHY HAVE SEE DEWPOINT DEPRESSIONS REACH ZERO DEGREES AND AS A RESULT FOG WITH VISIBILITIES LESS THAN A QUARTER MILE AT TIMES HAS BEEN OCCURRING. THIS SHOULD CONTINUE UNTIL SUNRISE AND WILL CONTINUE TO MONITOR THIS AS MOISTURE POOLING ALONG THE BOUNDARY MAY SLOWLY SLIDE SOUTHWEST ALONG THE PLATEAU. SHOWERS AND THUNDERSTORMS WERE ALSO BEGINNING TO MOVE NORTH AND EAST INTO EXTREME SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI ALONG THE BOUNDARY. DECENT ISENTROPIC UPGLIDE WAS NOTED ACROSS THIS REGION WITH AN APPROACHING LOW LEVEL JET EXPECTED TO IMPINGE THE CWA LATER THIS MORNING. INSTABILITY EARLY THIS MORNING WAS AROUND 1000-1500 J/KG OF MUCAPE. THIS SHOULD KEEP THE THUNDERSTORMS ELEVATED THOUGH SOME HAIL UP TO NICKLES MAY OCCUR WITH THE STRONGER STORMS. THE AREAS ALONG AND NORTH OF THE BOUNDARY...NORTH OF I-44...SHOULD SEE THE GREATEST AMOUNT OF PRECIPITATION WHICH MAY BE MODERATE TO HEAVY AT TIMES. SOME LIGHTER SHOWERS AND FEW ISOLATED STORMS WILL BE POSSIBLE THOUGH SOUTH OF THE BOUNDARY. THE BOUNDARY/INVERTED SURFACE TROUGH WILL REMAIN ACROSS THE REGION INTO EARLY THIS WEEK AND BE THE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. THESE WILL OCCUR AS A CUTOFF UPPER LEVEL LOW OVER THE NORTHERN PLAINS SHIFTS INTO CENTRAL CANADA AND THE UPPER LEVEL FLOW TRANSITIONS TO MORE ZONAL IN NATURE. THUS WILL ALLOW SEVERAL SHORT WAVES TO MOVE ACROSS THE CENTER OF THE CONUS AND INTERACT WITH THE MEANDERING TROUGH/BOUNDARY OVER MISSOURI. THE PERSISTENT BOUNDARY WILL FINALLY LIFT NORTH OF THE REGION ACROSS IOWA AND THE GREAT LAKES REGION TUESDAY NIGHT AND BRING A PERIOD OF DRY WEATHER TO THE OZARKS FOR THE MIDDLE OF THE WEEK. THIS MAY BE SHORT LIVED AS A DIGGING UPPER LEVEL TROUGH OFF THE WEST COAST WILL TRANSITION THE UPPER LEVEL FLOW TO MORE SOUTHWESTERLY AND A SURFACE LOW BEGINS TO MOVE EAST OUT OF THE COLORADO ROCKIES. THIS WILL BRING ANOTHER WEAK FRONTAL BOUNDARY INTO THE REGION FOR LATE THURSDAY NIGHT INTO EARLY FRIDAY AND ANOTHER SHOT OF RAIN. UPPER LEVEL RIDGING WILL THEN BEGIN TO OVERSPREAD THE REGION FOR NEXT WEEKEND WHICH SHOULD PROVIDE THE AREA WITH A RESPITE FROM RAINFALL AND A RETURN OF WARM TEMPERATURES AND SUNNY SKIES. HATCH && .AVIATION... FOR THE 06Z TAFS...VERY CHALLENGING FORECAST OVER THE NEXT 24 HOURS. SURFACE BOUNDARY JUST TO THE NORTH OF JLN/SGF WILL CONTINUE FOCUS ISOLATED/WIDELY SCATTERED SHRA/TSRA FOR A FEW MORE HOURS INTO THE OVERNIGHT. SHOULD SEE SHRA/TSRA AFFECT JLN AND SGF PRIOR TO SUNRISE. HAVE KEPT BBG OUT OF SHRA/TSRA...ALTHOUGH MVFR VIS WILL BE POSSIBLE PRIOR TO SUNRISE. ANY RESTRICTIONS TO VIS/CIG FOR JLN/SGF WILL BE ASSOCIATED WITH TSRA AND HAVE SCALED BACK ON THE PREVIOUSLY PESSIMISTIC EXTENDED PERIOD OF LOW END MVFR. ANOTHER ROUND OF SHRA/TSRA WILL BE POSSIBLE LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. HAVE HANDLED THIS WITH VCTS FOR NOW. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 29, 4:36 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 436 AM CDT SUN APR 29 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 436 AM CDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. SIGNIFICANT FOG RISK. DISCUSSION... DENSE FOG WITH VISIBILITIES BELOW A QUARTER MILE AT TIMES WILL OCCUR THROUGH 8 AM ACROSS PORTIONS OF CENTRAL MISSOURI. THE MOST WIDESPREAD FOG WILL OCCUR IN THE ROLLA AND VIENNA AREAS...AS WELL AS AROUND AREA LAKES AND STREAMS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP NORTH OF A WARM FRONT ACROSS PORTIONS OF CENTRAL MISSOURI AND THE EASTERN OZARKS TONIGHT. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. ADDITIONAL THUNDERSTORMS WILL DEVELOP LATE TONIGHT FROM SOUTHEAST KANSAS INTO PORTIONS OF SOUTHWEST AND WEST CENTRAL MISSOURI. THERE IS A LIMITED RISK FOR SEVERE STORMS WITH HAIL TO THE SIZE OF QUARTERS AND LOCALIZED DAMAGING WIND GUSTS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING AS INCREASING INSTABILITY AND FAVORABLE WIND SHEAR INTERACT WITH A FRONT STALLED ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY RISKS WITH ANY SEVERE STORMS THAT DEVELOP. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS WEEK WITH MARGINALLY SEVERE STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE MONDAY AND TUESDAY. ANOTHER CHANCE OF STORMS IS EXPECTED THURSDAY. WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWEST MISSOURI ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Special weather statement, Apr 29, 3:55 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CDT SUN APR 29 2012
KSZ097-101-290930-
CHEROKEE KS-CRAWFORD KS-
355 AM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND
SOUTHERN CRAWFORD COUNTIES UNTIL 430 AM CDT...
AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF FAULKNER...OR 3 MILES
SOUTHEAST OF OSWEGO...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BEULAH...CARONA...CHEROKEE...CHICOPEE...
COLUMBUS...FAULKNER...FRANKLIN...FRONTENAC...GIRARD...HALLOWELL...
LONE OAK...MCCUNE...OPOLIS...PITTSBURG...RINGO...ROSELAND...
SCAMMON...SHERMAN...SHERWIN...SKIDMORE...STIPPVILLE...WEIR...WEST
MINERAL AND YALE.
PEOPLE IN NORTHWESTERN CHEROKEE AND SOUTHERN CRAWFORD COUNTIES...
INCLUDING WEST MINERAL...CARONA...SCAMMON...WEIR AND CHEROKEE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 3753 9493 3754 9462 3732 9462 3701 9500
3711 9508 3730 9509
TIME...MOT...LOC 0855Z 220DEG 29KT 3717 9504
SCHAUMANNLocal storm report, Apr 29, 4:31 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM HAIL 2 ESE CHEROKEE 37.33N 94.78W
04/29/2012 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
&&
HATCHLocal storm report, Apr 29, 4:44 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM HAIL FRONTENAC 37.46N 94.69W
04/29/2012 E0.75 INCH CRAWFORD KS TRAINED SPOTTER
&&
HATCHLocal storm report, Apr 29, 5:05 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL CHEROKEE 37.35N 94.81W
04/29/2012 E1.00 INCH CRAWFORD KS TRAINED SPOTTER
&&
LDOOLEYLocal storm report, Apr 29, 5:07 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM TSTM WND GST CHEROKEE 37.35N 94.81W
04/29/2012 E60 MPH CRAWFORD KS TRAINED SPOTTER
SPOTTER REPORTED WINDS AT 45 GUSTING TO 60.
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:18 AM CDT | Dense Fog Advisory | SGF | Camden, Dallas, Laclede, Maries, Miller, Morgan and 2 more | 6 hr |
| Apr 29, 4:59 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 46 min |
| Apr 29, 5:25 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 50 min |
| Apr 29, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 32 min |
| Apr 29, 5:58 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 62 min |
| Apr 29, 6:35 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 40 min |
| Apr 29, 6:47 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 27 min |
| Apr 29, 7:20 AM CDT | Special Weather Statement | SGF | Dade | 40 min |
| Apr 29, 7:26 AM CDT | Special Weather Statement | SGF | Miller | 49 min |
| Apr 29, 8:14 AM CDT | Areal Flood Advisory | SGF | Barton, Camden, Cedar, Dade, Dallas, Hickory and 1 more | 6 hr |
| Apr 29, 8:33 AM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory, Polk | 5 hr |
| Apr 29, 8:38 AM CDT | Special Weather Statement | SGF | Greene | 37 min |
| Apr 29, 9:07 AM CDT | Special Weather Statement | SGF | Dallas | 23 min |
| Apr 29, 9:32 AM CDT | Special Weather Statement | SGF | Laclede | 28 min |
| Apr 29, 2:53 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Dade and 15 more | 40 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.